Jump to content
CrazyBoards.org

Lamictal side effects?


Recommended Posts

(Sorry if this topic is covered somewhere- I tried to do a search, I just suck at getting the right info doing that for some reason)

For several weeks now I have noticed that when I am walking I feel like I just can't get enough oxygen. I am technically breathing just fine, but it's like there isn't enough oxygen getting into my lungs. I try taking deep breaths but it doesn't help. I walk really fast anyway, but I have never had this before. It doesn't just feel like when you are out of breath from exercise- it's different.

I have also noticed that I will have random spells where my heart just seems to speed up/flutter for a few seconds, and then be fine. Only this happens when I am sitting calmly and not doing much. This is not anxiety related (btdt).

On top of this, I have gone up about 15 pounds since starting lamictal in late september, and while I had always heard lamictal was weight neutral, it only just occurred to me that that doesn't mean SOME won't have weight gain.

Has anyone experienced any of this on lamictal? I am actually only on a low dose (*just* went up to 75mg daily) and I am not taking any other medications. I am currently not working, as I stay home with my son, so it's not like this is stress from work or anything... I am starting to wonder if I should just stop taking it now before I go to my new pdoc March 3rd.

Link to comment
Share on other sites

I would be sure to mention all these side effects to your doctor the next time you see him/her. This way the doctor can best adjust your medicine(s). I've never taken Lamictal. If you can get a phone call in sooner if you feel you need it that might be good but only use the phone call if you feel you absolutely need it.

Feel better.

Link to comment
Share on other sites

Well I had thought it was weight neutral, but this has been a slow gain. The weight gain began right away, but I always go up and down ten pounds, so I didn't think anything of it. Then it was Christmas, so I thought, well that's why it isn't leaving, but I haven't actually changed my eating or anything and I didn't realize I had actually one up 20. This is actually freaking me out more than anything-- I have turned down many meds because they were KNOWN for weight gain, and yet I am on a supposedly weight neutral med and I gain??

I really don't think the heart flutters have anything to do with anxiety. It happens when I am just sitting on my couch doing nothing at night as well.

The only thing I can think of is that I am quite anemic, and I have a vitamin b12 deficiency which I get monthly shots for. I have also been tested this week for possible hypoglycemia because sometimes (not all times) after I eat, about 3 hours later I get really shaky and lightheaded. But I was tested for it last year as well and nothing showed up.

So while I realize it could be related to any of those things, I just don't trust meds and so I wanted to know if anyone had heard of similar symptoms due to lamictal.

Link to comment
Share on other sites

Hm. Are you pregnant?

Not a lot of weight gain, but there have been cases where people gain little to nothing. I just ask because I had the heart thing and the out of breath thing early on in my pregnancy.

Link to comment
Share on other sites

Not likely, my periods are messed up, probably due to my iron and b12 issues. However, I didn't know I was pregnant with my son until I was nearly 6 months. I don't get positive tests- blood or urine. Lucky me, lol. That's means I didn't know he was in there until I went for an ultrasound to figure out why my periods went MIA. I was 21 weeks+ by that point. ;)

Link to comment
Share on other sites

This only would account for one side effect that I know of (weight gain)....but have you had your thyroid checked? I know that's a common culprit and for some reason seems to be more prevalent in people with mood issues.

I'd second the GP recommendation, though it obviously wouldn't hurt to mention it to a psychiatrist. I'd just be skeptical of putting a series of random symptoms into the "side effect" column if they're not normally associated with the drug. There are some things that you could name where I'd be more likely to guess that lamictal's responsible (i.e. no drug is perfect)...but if you've got symptoms that don't fit the typical side effect profile, it might not hurt to see if it's caused by something else.

Link to comment
Share on other sites

I had it checked about a year ago (or so). It was normal-- but I was never given the numbers. My mom has thyroid problems though, so it wouldn't be completely unexpected. I had some blood tests done fairly recently and I believe thyroid was included in that as well. Unfortunately my regular doctor is away for a few weeks, so I guess I will have to wait, since I'd rather not go see the filler doc, given he is the one that looked at me and said "you don't look depressed at all" ;)

Link to comment
Share on other sites

Except for the weight gain, I'm voting for iron deficiency amemia:

From this website: Anemia.org

"What are the symptoms of anemia?

Anemia can make you feel tired, fatigued, weak, dizzy, irritable, short of breath or depressed. With anemia, you may also have pale skin, brittle nails, chest pain, a coldness in your hands or feet, or an irregular heartbeat. Some people with anemia also have a desire to eat ice or other peculiar things, experience sexual dysfunction, or have trouble concentrating or performing mental tasks."

I had a very low red blood cell count last summer and definitely noticed the shortness of breath.

Link to comment
Share on other sites

For what it's worth...

I experienced the heart flutter thing while taking Lamictal. None of the other symptoms you've described though. And for the record, I discontinued Lamictal not because of the flutters but because I got "the rash".

Checking with your regular doc is a good idea, as you've already been advised to do.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...